Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 1, 2013, 5:29 AM CDT for Mississippi County, Missouri; Carlisle County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 5:29 AM CDT (10:29 UTC)
- Expired
- Jun 1, 2013, 7:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carlisle County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 46 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3909 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
588
WGUS53 KPAH 011029
FFWPAH
KYC039-MOC133-011230-
/O.NEW.KPAH.FF.W.0009.130601T1029Z-130601T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
529 AM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARLISLE COUNTY IN WESTERN KENTUCKY...
MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 730 AM CDT.
* AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.
RADAR ESTIMATES THAT FROM 2 TO 3 INCHES OF RAIN HAS RECENTLY FALLEN
OVER PORTIONS OF THE AREA. ANOTHER INCH OR TWO IS POSSIBLE
WITHIN THE NEXT HOUR OR SO.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CHARLESTON...BARDWELL...WYATT AND BERTRAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3657 8928 3685 8952 3690 8950 3696 8938
3701 8935 3700 8926 3707 8931 3707 8925
3697 8917 3698 8911 3692 8908 3695 8881
3678 8881 3677 8906 3679 8912 3675 8913
3674 8920 3666 8916 3656 8924
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:02 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 1, 3:02 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 302 AM CDT SAT JUN 1 2013 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 225 AM CDT SAT JUN 1 2013 THE OVERALL SYNOPTIC PATTERN SHOULD BECOME A BIT MORE PROGRESSIVE TODAY...WITH THE H50 LOW AND ASSOCIATED SFC FRONT FINALLY MOVING EAST INTO THE FORECAST AREA. THIS AFTERNOON INTO TONIGHT MAY ACTUALLY OFFER THE HIGHEST CHANCE OF ORGANIZED SEVERE CONVECTION...AS MORE IN THE WAY OF LARGE SCALE LIFT WILL INTERACT WITH THE MOIST AND UNSTABLE AIR MASS OVER OUR REGION. THERE IS SOME UNCERTAINTY AS TO THE AMOUNT OF CLOUD COVER THAT MAY HANG AROUND FROM MORNING CONVECTION. HOWEVER...THINKING IS THAT THERE WILL LIKELY BE A PERIOD OR TWO OF SUNSHINE SOMETIME DURING THE DAY. WITH SFC DEW POINTS RUNNING CLOSE TO 70 DEGREES...IT WILL NOT TAKE MUCH DIABATIC HEATING TO SIGNIFICANTLY DESTABILIZE THE ATMOSPHERE. LOOKING AT FORECAST WIND PROFILES...IT SEEMS THAT ALL TYPES OF SEVERE HAZARDS WOULD BE POSSIBLE...INCLUDING ISOLATED TORNADOES. COLD FRONT SHOULD CLEAR THE REGION BY AROUND SUNRISE ON SUNDAY...LEAVING MOST OF THE DAY DRIER AND COOLER. SHOULD BE A QUITE PLEASANT SUNDAY AND MONDAY AS HIGH PRESSURE SETTLES IN. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 302 AM CDT SAT JUN 1 2013 THE EXTENDED PERIOD WILL START OFF DRY WITH HIGH PRESSURE SPRAWLED FROM CANADA SOUTHWARD INTO THE MID MISSISSIPPI VALLEY. THE HIGH WILL GRADUALLY SHIFT EAST OF THE FORECAST AREA...WHICH WILL ALLOW FOR A SLOW WARMING TREND THROUGH THE WEEK. HIGHS IN THE UPPER 70S TUESDAY WILL WARM BACK INTO THE 80S WEDNESDAY THROUGH FRIDAY...AS LOWS MODERATE FROM THE 50S INTO THE 60S. AN UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST AT THE START OF THE WEEK WILL MIGRATE EAST ACROSS THE NORTHERN PLAINS INTO THE UPPER MIDWEST BY WEDNESDAY AND THURSDAY. INCREASINGLY MOIST AND UNSTABLE SOUTHERLY FLOW AHEAD OF THIS APPROACHING LOW WILL RESULT IN THE RETURN OF SHOWER AND THUNDERSTORM CHANCES WEDNESDAY NIGHT THROUGH FRIDAY. MODELS INDICATE A RATHER DISORGANIZED SURFACE PATTERN DURING THIS TIME...SO CONVECTIVE POTENTIAL IS LIKELY TO BE QUITE SPORADIC. WILL KEEP RAIN CHANCES BELOW 50 PERCENT THROUGH THE PERIOD...WITH AN EMPHASIS ON THURSDAY INTO THURSDAY NIGHT. && .AVIATION... ISSUED AT 302 AM CDT SAT JUN 1 2013 TRANSLATION OF DECAYING MCS THROUGH THE AREA MAY STILL YIELD WIND GUSTS OF 30 KTS OR SO WITH THE ARRIVAL OF THE STORMS AT KPAH AND KOWB IN THE 08Z-10Z TIME FRAME ALONG WITH BRIEF IFR CONDITIONS. ONCE THE MAIN LINE MOVES THROUGH A SITE...A 2 TO 4 HOUR PERIOD OF RAIN/SHOWERS AND POSSIBLY A FEW STRAY LIGHTNING STRIKES CAN BE EXPECTED. THE AREA SHOULD BE DRYING OUT THROUGH THE LATE MORNING AND AFTERNOON HOURS...AND GUSTY SOUTH SOUTHWEST WINDS ARE LIKELY THROUGH THE DAY. WOULD BE SURPRISED TO SEE CONVECTIVE DEVELOPMENT NEAR THE TAF SITES BEFORE THE END OF THIS 00Z PERIOD. THE COLD FRONT WILL MOVE THROUGH BEYOND THIS PERIOD...AND THERE MAY BE ANOTHER ROUND OF THUNDERSTORMS ALONG IT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...GM LONG TERM...RJP AVIATION...GM/DRS
Hazardous weather outlook, Jun 1, 5:08 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 508 AM CDT SAT JUN 1 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 508 AM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE THROUGH WESTERN KENTUCKY AND SOUTHEAST MISSOURI THIS MORNING. SEVERE WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL POSE A FLASH FLOOD CONCERN. LATER THIS AFTERNOON AND TONIGHT...SCATTERED TO NUMEROUS THUNDERSTORMS MAY DEVELOP ALONG A COLD FRONT. IF THEY DO DEVELOP...SEVERE WEATHER WILL BE LIKELY. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT...BUT LARGE HAIL AND TORNADOES WILL ALSO BE A CONCERN. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. FLOODING IS OCCURRING AND FORECAST TO WORSEN ON SOME AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. AT THIS TIME...IT APPEARS THE THREAT OF SEVERE STORMS IS LOW. SIGNIFICANT FLOODING IS FORECAST ALONG SOME AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jun 1, 1:46 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 146 AM CDT SAT JUN 1 2013 ILZ088>094-010730- ALEXANDER IL-HARDIN IL-JOHNSON IL-MASSAC IL-POPE IL-PULASKI IL-UNION IL- 146 AM CDT SAT JUN 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDIN...NORTHERN ALEXANDER...SOUTHERN UNION...PULASKI...POPE...NORTHERN MASSAC AND JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 230 AM CDT... AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF CARRIERS MILLS TO CAPE GIRARDEAU...AND MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SPOTTERS HAVE REPORTED POWER OUTAGES AND ESTIMATED 50 MPH WINDS WITH THIS LINE OF STORMS IN THE CARTERVILLE AREA. LOCATIONS THAT MAY BE IMPACTED INCLUDE... VIENNA...DONGOLA...TAMMS...KARNAK...DIXON SPRINGS...NEW COLUMBIA... ROSICLARE...GOLCONDA...NEW BURNSIDE...EAST CAPE GIRARDEAU... BUNCOMBE...MILL CREEK...CYPRESS...SIMPSON...ULLIN...EDDYVILLE... PULASKI...BELKNAP...NEW GRAND CHAIN AND GROSS. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Local storm report, Jun 1, 2:14 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
214 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG HERRIN 37.80N 89.03W
06/01/2013 WILLIAMSON IL TRAINED SPOTTER
SHINGLES BLOWN OFF ROOFS. 3-6 INCH DIAMETER LIMBS BLOWN
OUT OF TREES AT NORTH END OF TOWN NEAR HERRIN ROAD.
&&
RYANPLocal storm report, Jun 1, 4:04 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
404 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST CARTERVILLE 37.76N 89.08W
06/01/2013 E60 MPH WILLIAMSON IL BROADCAST MEDIA
WINDS GUSTED TO 60 MPH FROM CARTERVILLE ACROSS SOUTHWEST
WILLIAMSON COUNTY...RESULTING IN DOWNED LIMBS AND POWER
OUTAGES.
&&
RYANPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:45 AM CDT | Flash Flood Warning | PAH | Scott, Stoddard | 2 hr |
| Jun 1, 9:58 AM CDT | River Flood Warning | PAH | Wayne | 21 hr |
| Jun 1, 1:06 PM CDT | River Flood Warning | PAH | Mississippi | 15 days |
| Jun 1, 4:45 PM CDT | River Flood Warning | PAH | Ripley | 31 hr |
| Jun 1, 4:56 AM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 2 hr |
| Jun 1, 6:32 AM CDT | Flash Flood Warning | PAH | Marshall | 118 min |
| Jun 1, 6:58 AM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 107 min |
| Jun 1, 8:40 AM CDT | Areal Flood Warning | PAH | Ballard, McCracken, Marshall | 3 hr |
| Jun 1, 8:57 AM CDT | Areal Flood Warning | PAH | Calloway | 3 hr |
| Jun 1, 9:28 AM CDT | Areal Flood Warning | PAH | Carlisle | 6 hr |
| Jun 1, 10:20 AM CDT | Areal Flood Warning | PAH | Christian, Trigg | 3 hr |
| Jun 1, 1:06 PM CDT | River Flood Warning | PAH | Ballard, McCracken | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.